Format

Send to

Choose Destination
See comment in PubMed Commons below
Anesth Analg. 2013 Jul;117(1):150-2. doi: 10.1213/ANE.0b013e3182917c86. Epub 2013 Apr 30.

Case report: polyuria related to dexmedetomidine.

Author information

1
1 Jarrett White Rd., MCHK-DM-P, Pulmonary Clinic, Tripler Army Medical Center, Honolulu, HI 96859, USA. maboudara23@gmail.com

Abstract

Dexmedetomidine has become a popular sedative in the intensive care unit for patients undergoing mechanical ventilation because of its highly selective α-2 agonism, which exerts a combination of anesthetic, analgesic, and anxiolytic effects. Bradycardia and hypotension have been reported as the most common side effects of its use in large studies. Dexmedetomidine has been reported to induce polyuria by suppressing vasopressin secretion and increasing permeability of the collecting ducts in a dose-dependent fashion. We report a case of dexmedetomidine-related polyuria that occurred with a high-dose continuous infusion and subsequently resolved with discontinuation of the drug. (Anesth Analg 2013;117:150-2).

PMID:
23632050
DOI:
10.1213/ANE.0b013e3182917c86
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Support Center